Alert archive / Indiana / Flash Flood Warnings in 2025

Flash Flood Warning 82, NWS Louisville, KY

July 19, 2025Crawford County, Perry County, Indiana

NWS Louisville, KY issued this flash flood warning at Jul 19, 2025, 1:51 PM EDT for Crawford County, Perry County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2025, 1:51 PM EDT (17:51 UTC)
Expired
Jul 19, 2025, 5:00 PM EDT
In force
3 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
None

Counties Crawford County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 53 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 776 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
776 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

769 
WGUS53 KLMK 191751
FFWLMK
INC025-123-192100-
/O.NEW.KLMK.FF.W.0082.250719T1751Z-250719T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Louisville KY
151 PM EDT Sat Jul 19 2025

The National Weather Service in Louisville has issued a

* Flash Flood Warning for...
  Crawford County in south central Indiana...
  Northern Perry County in south central Indiana...

* Until 500 PM EDT /400 PM CDT/.

* At 151 PM EDT /1251 PM CDT/, Doppler radar indicated thunderstorms 
  producing heavy rain across the warned area. Between 1 and 2 
  inches of rain have fallen. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area within the next hour. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  English, Carefree Town, Marengo, Milltown, Grantsburg, Mifflin, 
  West Fork, Sulphur, Taswell and Riddle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3825 8668 3839 8668 3839 8625 3835 8625
      3836 8627 3835 8628 3832 8627 3832 8629
      3830 8628 3830 8626 3828 8627 3828 8628
      3823 8628 3822 8630 3821 8629 3819 8679
      3825 8679

FLASH FLOOD...RADAR INDICATED

$$

RAS
1 follow-up statement
787 
WGUS73 KLMK 192053
FFSLMK

Flash Flood Statement
National Weather Service Louisville KY
453 PM EDT Sat Jul 19 2025

INC025-123-192103-
/O.EXP.KLMK.FF.W.0082.000000T0000Z-250719T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford IN-Perry IN-
453 PM EDT Sat Jul 19 2025 /353 PM CDT Sat Jul 19 2025/

...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM EDT /4 PM CDT/ THIS 
AFTERNOON FOR CRAWFORD AND NORTHERN PERRY COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3825 8668 3839 8668 3839 8625 3835 8625
      3836 8627 3835 8628 3832 8627 3832 8629
      3830 8628 3830 8626 3828 8627 3828 8628
      3823 8628 3822 8630 3821 8629 3819 8679
      3825 8679

$$

RAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 1:46 PM EDT, 5 minutes earlier. Its key messages:

  • * Scattered to numerous showers and thunderstorms are likely today, which could result in some instances of flash flooding and strong straight-line winds. * Active weather pattern will continue Sunday through Tuesday, with episodic bouts of showers and storms. Excessive rainfall and flooding will be possible in areas that see repeated rounds of storms. * Hot and very humid mid to late next week, with prolonged significant impacts from excessive heat possible.
Area forecast discussion, Jul 19, 1:46 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
146 PM EDT Sat Jul 19 2025

...Updated Aviation Discussion...

.KEY MESSAGES...

* Scattered to numerous showers and thunderstorms are likely
  today, which could result in some instances of flash flooding and
  strong straight-line winds.

* Active weather pattern will continue Sunday through Tuesday, with
  episodic bouts of showers and storms. Excessive rainfall and
  flooding will be possible in areas that see repeated rounds of
  storms.

* Hot and very humid mid to late next week, with prolonged
  significant impacts from excessive heat possible.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 403 AM EDT Sat Jul 19 2025

Conditions are mostly dry across central KY and southern IN early
this morning as nighttime microphysics satellite imagery shows
scattered mid-level convective debris clouds moving across the area.
Regional obs show patchy fog, with more widespread fog noted over
southwest OH. From now through sunrise, would expect mostly dry
conditions to continue, with only very isolated showers expected.
Have added patchy fog to the forecast in areas which received good
amounts of rainfall today, though confidence is fairly low given
lingering cloud cover. Temperatures should remain fairly steady in
the low-to-mid 70s.

Today, upper level ridging over the southeast US will expand
westward, with the Ohio Valley remaining on the northern edge of the
ridge. Later this morning, daytime heating should lead to the
development of a stratocu layer as low-level moisture mixes upward.
By late morning, convective temperatures should be reached, with
isolated convection gradually increasing in coverage through the
early afternoon hours. Before showers and storms develop,
temperatures should warm into the mid-to-upper 80s and lower 90s,
with heat index values reaching the upper 90s and lower 100s.

While the air mass showers and storms which develop over the area
are expected to be mainly garden-variety given weak deep layer
shear, we will have to watch ongoing convective complexes over IA/MN
associated with a mid-level shortwave. This MCS is expected to
follow a gradient in SBCAPE from NW to SE, descending toward the
Ohio Valley this afternoon. As it does so, it should encounter a
gradually less supportive environment, but it is possible that it
holds together into at least southern IN. If it does maintain its
strength, strong, possibly damaging winds along the leading gust
front would be possible. Locally heavy rainfall amounts would be
expected given high PWAT values and potential training of storms,
and flash flooding will remain a threat this afternoon and evening.
Admittedly, this is a low confidence forecast, especially given
recent poor performance of high resolution guidance. As a result,
will hold off on a new flood watch given uncertainty in the location
of the heaviest rainfall. Regardless, will advertise likely to
categorical (60-80%) PoPs for this afternoon and evening, with PoPs
decreasing after sunset.

Tonight, we will have to watch for additional convective development
after midnight as high res guidance does show additional waves of
showers and storms, particularly over the northeastern CWA. However,
this will largely be controlled by what happens this afternoon and
evening, as a strong complex of storms could eliminate the
availability instability for storms later tonight. Otherwise, mild
and muggy conditions are expected, with temperatures in areas not
cooled by rain likely remaining in the mid-to-upper 70s, while rain-
cooled areas should fall into the low 70s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 403 AM EDT Sat Jul 19 2025

Sunday through Tuesday Night...

For the second half of the weekend into early next week, the upper
level pattern will shift as height falls occur across the
northeastern US while heights rise over the southern and central
Plains. This will lead to a transition to NW flow across the Ohio
Valley, with central KY and southern IN being on the northeast edge
of the upper-level ridge. Waves of showers and thunderstorms are
expected to ride along an instability gradient extending from the
mid-MS valley toward the central Appalachians from Sunday through
Tuesday. Stronger mid-level flow will support slightly higher
amounts of deep layer shear, especially to the north and east of the
area. This type of pattern typically supports mesoscale convective
systems which can produce damaging winds and heavy rainfall.

While the entire period will feature active weather, of particular
concern is the Sunday night into Monday morning period, when current
medium-range guidance shows the "train tracks" of the 500 mb flow
pattern setting up over the northeastern two-thirds of the CWA. A NW-
SE oriented sfc boundary is also expected to set up over the area,
which could help to focus convection and lead to backbuilding and
training of showers and storms. With an abnormally humid environment
(PWATs 2-2.2", or around the 99th percentile of EPS Climo) and deep
warm cloud depths in place, efficient, torrential rainfall rates
would be likely in thunderstorms. The ECMWF Extreme Forecast Index
does feature a stripe of 0.6-0.7 for QPF, which indicates medium-to-
high confidence in unusually heavy rainfall. Given this setup, would
not be surprised if increased messaging (e.g., a Flood Watch) may be
needed, though we'll hold off for now given variability in
positioning of the heaviest rain swath.

During the Sunday through Tuesday period, temperatures will be
dependent on the presence of waves of convection, but should
generally be in the upper 80s and lower 90s. Monday could be
slightly cooler, especially across southern IN and the KY Bluegrass
region where showers and storms are more likely. Lows should be in
the upper 60s and low-to-mid 70s.

Wednesday through Friday Night...

For the second half of next week, the main weather story will shift
from showers/storms and heavy rainfall to hot temperatures as 597 dm
ridging sets up over the lower Ohio and mid-MS valleys. As height
rises take place over the region, the axis of organized waves of
showers and storms will shift to the northeast. While showers and
storms will still be possible during the middle of next week,
coverage will become much more isolated.

The ridge which builds over the region mid-to-late next week will be
anomalously strong, with EPS mean 500 mb heights approaching the
99th percentile of model climatology. Given the greater thicknesses
and less coverage of clouds/storms, temperatures will surge for the
second half of the week. However, would expect the recent rainfall
and resulting elevated soil moisture to help keep temps in check,
with NBM indicating fairly low probabilities (<30%) of exceeding 95
degrees for highs outside of the urban heat islands. While the temps
may not be all that unusually high, as the adage goes, "it's not the
heat, it's the humidity", and that will certainly be the case next
week as dewpoints should be in the mid-to-upper 70s. The HeatRisk
tool is already identifying next Wednesday-Friday as an impactful
period, with widespread major heat impacts predicted.

By the end of next week, the upper ridge is expected to weaken
somewhat, allowing shower/storm chances to increase. This should
also lead to somewhat-reduced temps, but forecast confidence is
lower at this lead time.

&&

.AVIATION /18Z TAFS THROUGH 00Z MONDAY/...
Issued at 146 PM EDT Sat Jul 19 2025

TSRA with very heavy rainfall pushing east across southern IN to
begin this forecast period. Scattered TSRA chances will ramp up
across central KY this afternoon, with convection diminishing in
coverage and intensity with sunset. Brief IFR/LIFR conditions
possible in TSRA. Otherwise, prevailing VFR conditions outside of
storms through the evening hours.

Only isolated showers and storms are possible overnight. LEX/RGA and
perhaps SDF could all see a brief shower early Sunday morning, but
prevailing dry/VFR conditions expected. Around and shortly after
sunrise Sunday, MVFR ceilings are likely at LEX and RGA.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...None.
IN...None.

&&

SHORT TERM...CSG
LONG TERM...CSG
AVIATION...EBW
Hazardous weather outlook, Jul 19, 4:19 AM EDT, 9 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
419 AM EDT Sat Jul 19 2025

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin-
Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion-
Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-
Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-
Russell-Cumberland-Clinton-
419 AM EDT Sat Jul 19 2025 /319 AM CDT Sat Jul 19 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Today and tonight.

Scattered showers and thunderstorms are expected this afternoon and
evening. Torrential rainfall rates, lightning, and gusty winds are
expected with any storms.

A stronger complex of thunderstorms will descend from the northwest
this afternoon. If this complex survives, it could bring damaging
straight-line winds in addition to heavy rain and lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Rounds of thunderstorms will be possible Saturday through Tuesday.
Thunderstorms will be capable of producing torrential rainfall, gusty
winds, and lightning. Heavy rainfall rates may lead to localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed to report wind damage and flash flooding this
afternoon and evening.

GENERAL STORM MOTION OF THE DAY:

Storms should move from west to east at 20 to 25 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

CSG

In the hours before

Special weather statement, Jul 19, 12:03 PM EDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Louisville KY
1203 PM EDT Sat Jul 19 2025

INZ076-083-191700-
Orange IN-Dubois IN-
1203 PM EDT Sat Jul 19 2025

...STRONG THUNDERSTORMS WILL IMPACT DUBOIS AND WESTERN ORANGE
COUNTIES THROUGH 100 PM EDT...

At 1203 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Shoals to near Lynnville.
Movement was east at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jasper, Huntingburg, Ferdinand, Orleans, French Lick, Orangeville,
Holland, West Baden Springs, Dubois, and Hillham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3851 8707 3850 8706 3851 8700 3849 8695
      3851 8693 3850 8688 3853 8683 3853 8668
      3869 8668 3869 8640 3820 8686 3820 8707
TIME...MOT...LOC 1603Z 274DEG 21KT 3862 8694 3827 8729

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Webb

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:03 PM EDTSpecial Weather StatementLMKDubois57 min
Jul 19, 12:46 PM EDTFlash Flood WarningLMKDubois3 hr
Jul 19, 3:58 PM EDTHeat AdvisoryLMKClark, Crawford, Dubois, Floyd, Harrison, Orange and 3 more29 hr

Nearby

Flash Flood Warnings in Indiana, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.